MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS S.A. DE C.V. BD ALARIS EXTENSION SET; INTRAVASCULAR ADMINISTRATION SET
Catalog Number 10012866
Medical Device Problem Code Failure to Prime (1492)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/14/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
H.3.If a device evaluation and/or device history review is completed, a supplemental report will be filed.
 
Event or Problem Description
It was reported that bd alaris extension set was occluded the following information was received by the initial reporter with the verbatim: i am the neonatal cns at stanford children¿s hospital.We have been experiencing many issues with the 1.2 micron low protein binding filters as we spike our lipid bags and are unable to prime our lipid filter tubing, the medication will not pull through.The reference number for these products include: 10012866.Lot #: 1023119088 = 18 filters.20127e.Lot #: 1023099461 = 2 filters.Lot #: 1023099348 = 3 filters.Are there any issues that your team is aware of with these filters? any advice is appreciated.
 
Additional Manufacturer Narrative
The customer reported the lipid filter tubing will not prime, and returned 23 used samples of material 10012866 and lot 23119088.The sets were visually examined for defects and abnormalities.No defects or abnormalities were observed.The received sets contained lipid solution.The sets were primed by gravity with a bd administration pump set, using 85% glycerin and 15% water solution.All 23 of the sets were able to be primed in this manner, and the complaint of occlusion was unable to be verified.Although the issue was unable to be replicated and the root cause is unknown bd is looking at opportunities to improve the filter function to alleviate this failure in the future.Device history record review for model 10012866 lot number 23119088 was performed.The search showed that a total of 17,603 units in 1 lot number was built on 09nov2023.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.This incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.
 
Event or Problem Description
No additional information was provided.

Brand Name
BD ALARIS EXTENSION SET
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer (Section G)
SISTEMAS MEDICOS ALARIS S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
Manufacturer Contact
helen cox (mdr)
75 north fairway drive
vernon hills, IL 60061
8473935694
MDR Report Key18472393
Report Number9616066-2023-02501
Device Sequence Number15052489
Product Code FPA
UDI-Device Identifier50885403233775
UDI-Public(01)50885403233775
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K790108
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 02/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Catalogue Number10012866
Device Lot Number23119088
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/14/2023
Supplement Date Received by Manufacturer02/12/2024
Initial Report FDA Received Date01/08/2024
Supplement Report FDA Received Date02/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured11/06/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown